Connect with others who understand.

sign up log in
About MyBCTeam
Real members of MyBCTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Anyone Taken A Break From Tamoxifen (and The Decision Was Supported By Your Onco)? Thoughts On Doing So? Thanks!

Has Anyone Taken A Break From Tamoxifen (and The Decision Was Supported By Your Onco)? Thoughts On Doing So? Thanks!

A MyBCTeam Member said:

I quit after 6 months. It gave me terrible leg cramps. Turns out it was only giving me a 1% benefit anyway! My doctor ran a prognostic calculator on my case (everyone should demand this!!) it shows your case and outcomes for various treatments. I was Her2+ so he said that was my greatest enemy. I am still premenopausal so I worry sometimes but it's been 5 1/2 years and I would have been done with Tamoxifen now anyway so there ya go! It is not beneficial for everyone and you have a right to know that. Ask for him to run "New Adjuvant Online", and ask him to go over results thoroughly with you.

edited, originally posted almost 8 years ago
A MyBCTeam Member said:

I am on arimidex now after 3 years of tamoxifen. Did not realize how many side affects I was having to the tamoxifen till i went off. The longer i was on it the more my legs hurt.My Oncologist finally convinced me due to my gene testing to have a total hysterectomy last summer. And now Have been on the arimidex since last july/aug. I am pretty sure i am starting to have more and more side affects from it. I already have arthritis and it seems to have gotten much worse. Hot flashes are worse but sure that is from real menopause due to total hysterectomy! Weight gain isn't much of a problem from this so far, but think the tamoxifen did add to my belly gain!! BUT hey even with the weight gain and side affect I am cancer free, and tomorrow will be 4 years since my diagnoses! Which Calls for a celebration!! Prayers, Love and Hugs to all....

edited, originally posted almost 8 years ago
A MyBCTeam Member said:

Do your research and trust your doctors. Every breast cancer is different. Mine was caused from estrogen and I certainly don't want to go through this again. So I will stay on the tamoxifen in spite of the weight gain. If I stopped taking tamoxifen and the cancer came back I would blame myself and at least I know I am doing everything I am suppose to do to keep cancer away.

edited, originally posted almost 8 years ago
A MyBCTeam Member said:

I'm a nurse, not a doctor, however, the research is overwhelming that tamoxifen decreases the risk of reoccurrence significantly. Now some MD's are recommending it for ten yrs as the research indcates that this drape creases risk even more. There are alternative drugs out there. I fired my oncologist and my new one gave me Effexor for the hot flashes and it's helping. I exercise and have kept the weight off. When something is proven to help, I'm taking it.
My sister in law is now dying of triple negative cancer. She's 51 with 3 girls. Deal with the side effects if they're not a health risk. I personally want to live.

edited, originally posted almost 8 years ago
A MyBCTeam Member said:

My GYN wanted me to go off of it because along with all the other bad side effects (did you read the information sheet that comes with it, man that was scary stuff) it was causing a thickening in the lining of my uterus. (I had to have a D&C) My oncologist wasn't agreeable so I just quit taking it without her approval. She changed my drug when my blood tests showed that I was thru menopause but she told me she wanted me to take it longer than the 5 years I originally thought I would have to take it. It caused really bad joint pain and weight gain for me but if it was keeping the cancer away I didn't want to not take it. I felt like I was stuck between a rock and a hard place.

posted almost 8 years ago
Already a Member? Log in